Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 34, NWS Wilmington, OH

August 12, 2023Hardin County, Ohio

NWS Wilmington, OH issued this tornado warning at Aug 12, 2023, 12:57 PM EDT for Hardin County, Ohio. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2023, 12:57 PM EDT (16:57 UTC)
Expired
Aug 12, 2023, 1:15 PM EDT
In force
18 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 12:50 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1893 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

606 
WFUS51 KILN 121657
TORILN
OHC065-121730-
/O.NEW.KILN.TO.W.0034.230812T1657Z-230812T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1257 PM EDT Sat Aug 12 2023

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  East central Hardin County in west central Ohio...

* Until 130 PM EDT.

* At 1256 PM EDT, radar indicated that a tornado-producing storm was
  located over Kenton, moving east at 40 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Law enforcement confirmed tornado. At 12:50 PM, a tornado 
           was reported east of Kenton.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kenton, Hepburn, Grant, Mentzer and Pfeiffer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
      4056 8342 4060 8363 4072 8363 4073 8350
TIME...MOT...LOC 1656Z 267DEG 33KT 4064 8357 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Clark
2 follow-up statements
962 
WWUS51 KILN 121706
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
106 PM EDT Sat Aug 12 2023

OHC065-121730-
/O.CON.KILN.TO.W.0034.000000T0000Z-230812T1730Z/
Hardin OH-
106 PM EDT Sat Aug 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EAST
CENTRAL HARDIN COUNTY...
    
At 106 PM EDT, radar indicated that a tornado-producing storm was
located near Marseilles, moving east at 40 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Law enforcement confirmed tornado. At 12:50 PM, a tornado 
         was reported east of Kenton.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Hepburn and Pfeiffer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4070 8344 4069 8344 4069 8342 4056 8342
      4060 8350 4070 8353
TIME...MOT...LOC 1706Z 267DEG 33KT 4064 8347 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Clark
769 
WWUS51 KILN 121715
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
115 PM EDT Sat Aug 12 2023

OHC065-121723-
/O.CAN.KILN.TO.W.0034.000000T0000Z-230812T1730Z/
Hardin OH-
115 PM EDT Sat Aug 12 2023

...THE TORNADO WARNING FOR EAST CENTRAL HARDIN COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. Be mindful that a tornado 
warning still remains in effect for Marion county. 

A Tornado Watch remains in effect until 900 PM EDT for west central
Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 4070 8344 4069 8344 4069 8342 4056 8342
      4060 8350 4070 8353
TIME...MOT...LOC 1712Z 267DEG 33KT 4064 8339 

$$

Clark

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 12, 10:43 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 12, 10:43 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Sat Aug 12 2023

.SYNOPSIS...
An unsettled pattern will evolve through early in the workweek,
with widespread showers and storms today and again Sunday night
through Monday. A seasonably warm and humid airmass will
briefly ease up on Sunday before returning again Sunday night
through Monday. A slightly cooler and drier stretch is expected
by Tuesday into Wednesday, with another cold front likely to
bring a return of shower and storm chances by Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection developed over southern Indiana early this morning in
response to WAA and favorable theta-e advection. These storms
will continue to move ESE across se Indiana/northern KY/sw Ohio
and may produce gusty winds and small hail with a general
weakening trend thru late morning.

This convection and associated cloud cover should act to delay
and possibly subdue the potential for widespread strong/severe
storm redevelopment later in the afternoon.

Due to this mornings convection expect re-development delayed
and confined more to near the sfc frontal boundary across ILN/s
northern counties in the mid to late afternoon time frame. This
is where the best overlap of instby and deep layer shear will
exist. As these storms drop ESE across ILN/s FA thru the late
afternoon into the evening, the potential will exist for a
localized hail and strong/damaging wind threat. A heavy rain
threat will also exist which could lead to localized flooding,
should storms train over the same area.

Have made slight adjustment bumping up pops higher to account
for this mornings convection. Expect highs in the lower and
middle 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Convective activity will gradually shift S with time toward
sunset and beyond, eventually waning in both coverage and
intensity late in the evening. Expect lingering SHRA/TSRA near
the OH Rvr as late as midnight before dry conditions evolve
overnight.

Of interest for tonight will be just how quickly we clear out,
with a favorable fog setup evolving for the overnight. With the
front washing out across the OH Vly and skies trending mostly
clear with light/VRB winds (especially N of the OH Rvr), fog
development seems all but certain in at least parts of the local
area tonight. But this will be especially the case for areas
that receive appreciable rainfall during the day today as that
LL moisture won't have a chance to scour out given the weakening
LL flow regime developing tonight. Certainly there could be
some areas of fog tonight, potentially dense in some areas. Will
hold of mention in the HWO for now given the other pressing
items, but mention it here for awareness. Lows tonight dip into
the lower 60s (N) to the upper 60s (S).

Dry conditions are expected area-wide to start the day Sunday,
but rain/storm chances will increase once again into the evening
hours. Highs on Sunday will reach into the mid 80s amidst
increasing humidity once again.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
PWATs will be increasing Sunday night when a series of disturbances
approaches the Ohio Valley. The first of two disturbances is
forecast to move in from the west late Sunday night into Monday
morning. This upper level shortwave and associated LLJ increases
rain chances substantially by sunrise. The initial round of showers
and storms could be heavy since anomalously high PWATs overlaps
strong forcing at the nose of the LLJ along and south of I-70. The
first surge of showers/storms moves east Monday morning along with
the LLJ and upper level wave. Some localized flooding issues could
develop if precipitation rates are heavy enough and the batch of
rain is big enough spatially.

Shower and storms chances never completely go away on Monday but do
increase once again Monday afternoon when the second disturbance
moves into the Ohio Valley. A deepening low moving across the Great
Lakes and associated cold front should help to spawn additional
showers and storms across the region later in the day. Showers and
storms could become strong in the afternoon/evening if enough
diurnal instability develops. However, a great amount of uncertainty
regarding instability exists because of the likelihood of convection
earlier in the day. Strong shear is expected to be in place
regardless of the thermodynamic profile thanks to the strong low
across the north. We will just have to see if a favorable
thermodynamic profile can overlap the strong kinematics in place. If
the two profiles do phase, strong wind gusts would be the most
likely impact from any strong storms.

Shower and storms chances quickly drop off behind the cold front
late Monday night/Tuesday morning. High pressure brings cooler and
drier air for the midweek before moderating by the end of the week.
Low end shower and storms chances return briefly late Thursday when
another cold front is expected to move through the area.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Several clusters of TSRA are approaching from the W at the
beginning of the TAF period. While some additional weakening of
the activity is expected through 15z as it progresses E, the
TSRA activity may not completely dissipate before impacting wrn
sites of KDAY/KCVG/KLUK/KILN briefly through mid morning. This
scenario, while far from certain, is going to play a major role
in exactly how the remainder of the daytime plays out in terms
of TSRA coverage and intensity locally.

The details regarding timing of TSRA for any one location at
any one time past this morning remains murky, especially with
uncertainties regarding the environmental impacts of AM
convection. Nevertheless, do feel that the best coverage of
early PM TSRA activity/redevelopment will be focused near/N of
I-70, potentially impacting KDAY/KCMH/KLCK by/past mid
afternoon. The potential exists for one or more clusters of TSRA
to develop and expand in coverage and move through the local
area by late afternoon lingering past 00z, with such activity
likely to bring with it sudden reductions in VSBYs and abrupt
changes in wind speed and direction. Will adjust the fcst with
amendments as needed based on observational and radar data to
account for such rapid changes in conditions.

The TSRA activity will shift to the S of the local sites by/past
03z, with some clearing attempting to work in from the N late in
the period. Depending on the expanse of heavy rain during the
daytime period, the setup for BR/FG development (including
overland FG) past 06z should become increasingly favorable.
Light/calm winds with a stalling LL boundary and remnant LL
moisture should create a conducive environment for FG
development into Sunday morning for at least parts of the area.

Light SW winds will go more out of the WSW past 15z at about
10-15kts before going northerly with the FROPA during the
evening, eventually subsiding altogether by/past 06z.

OUTLOOK...Fog is possible Sunday morning. Thunderstorms are
possible Sunday night through Monday evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Aug 12, 3:28 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Sat Aug 12 2023

INZ050-OHZ026-034-035-042>046-051-052-130900-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
328 AM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms will be possible during the day today.
Some of these storms could be strong to severe, with strong to
damaging winds being the primary threat. Some large hail and locally
heavy rain and flooding will be possible as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-130900-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
328 AM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms will be possible during the day today.
Some of these storms could be strong to severe, with strong to
damaging winds being the primary threat. Some large hail and locally
heavy rain and flooding will be possible as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Several rounds of storms are likely late Sunday night into Monday,
with locally heavy rain and flooding possible with the activity
Sunday night into Monday morning and a few strong to severe storms
Monday afternoon into early evening. Strong to damaging winds will be
the primary threat Monday afternoon into early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed both today and Monday.

In the hours before

Special weather statement, Aug 12, 10:09 AM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1009 AM EDT Sat Aug 12 2023

INZ066-073-074-OHZ070-077-121445-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
1009 AM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN,
NORTHEASTERN RIPLEY, NORTHEASTERN DEARBORN, NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 1045 AM EDT...

At 1009 AM EDT, a strong thunderstorm was located near Oldenburg,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Oxford, Harrison, Batesville, Brookville, Bright, Oldenburg, Blue
Jay, Reily, New Haven, Blooming Grove, Metamora, St. Leon, Laurel,
Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds State
Recreation Area, Huntersville and Hamburg.

This includes the following Interstates...
 I-74 in Indiana between mile markers 146 and 171.
 I-74 in Ohio between mile markers 0 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3929 8529 3950 8528 3951 8469 3924 8472
TIME...MOT...LOC 1409Z 274DEG 34KT 3941 8519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Aug 12, 10:11 AM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 AM EDT Sat Aug 12 2023

INZ073>075-080-KYZ090-091-121445-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Gallatin KY-
1011 AM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHERN
RIPLEY, SOUTHERN DEARBORN, NORTHERN SWITZERLAND, BOONE AND CENTRAL
GALLATIN COUNTIES THROUGH 1045 AM EDT...

At 1011 AM EDT, a strong thunderstorm was located 7 miles southwest
of Osgood, moving east at 45 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Lawrenceburg, Aurora, Rising Sun, Burlington, Versailles, Milan,
Osgood, Dillsboro, Moores Hill, Wilmington, French, Hartford, Holton,
Patriot, Aberdeen, Rexville, Cold Springs, Big Bone Lick, Waterloo
and Steele Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3917 8544 3905 8469 3879 8478 3882 8491
      3884 8495 3891 8520 3892 8520 3891 8521
      3898 8544
TIME...MOT...LOC 1411Z 285DEG 37KT 3908 8542

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

AR
Special weather statement, Aug 12, 10:50 AM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1050 AM EDT Sat Aug 12 2023

INZ073>075-080-121530-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
1050 AM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, SOUTHERN DEARBORN AND NORTHERN SWITZERLAND COUNTIES THROUGH
1130 AM EDT...

At 1050 AM EDT, a strong thunderstorm was located 10 miles south of
Versailles, moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Aurora, Dillsboro, Moores Hill, Wilmington, Pleasant, Manchester,
French, Hartford, Fairview, Mount Sinai, Aberdeen, Rexville, Pate,
Cold Springs, Benham, Avonburg, Farmers Retreat, Bear Branch,
Friendship and East Enterprise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3896 8537 3917 8498 3903 8488 3893 8487
      3891 8488 3888 8487 3883 8520 3892 8520
      3891 8535
TIME...MOT...LOC 1450Z 249DEG 35KT 3892 8524

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Aug 12, 12:10 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1210 PM EDT Sat Aug 12 2023

OHZ026-121645-
Hardin OH-
1210 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HARDIN COUNTY
THROUGH 1245 PM EDT...

At 1210 PM EDT, a strong thunderstorm was located near Alger, moving
east at 35 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Roundhead, Mount Victory,
Mcguffey, Ridgeway, Patterson, Dola, Grant, Silver Creek, Jumbo,
Huntersville, Pfeiffer, Walton, Hepburn, Mentzer and State Route 195
at State Route 235.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4078 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4051 8342 4050 8346 4054 8388
      4066 8388 4080 8386
TIME...MOT...LOC 1610Z 270DEG 31KT 4064 8381

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:10 PM EDTSpecial Weather StatementILNHardin35 min
Aug 12, 12:17 PM EDTSevere Thunderstorm WarningILNHardin43 min
Aug 12, 12:27 PM EDTTornado WarningILNHardin33 min
Aug 12, 4:04 PM EDTSpecial Weather StatementILNLicking41 min
Aug 12, 7:37 PM EDTSpecial Weather StatementILNDelaware23 min

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.